MAUDE Adverse Event Report: AMBU A/S ASCOPE 4 BRONCHO REGULAR

AMBU A/S ASCOPE 4 BRONCHO REGULAR
Model Number 477001000
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Airway Obstruction (1699)
Date of Event 02/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is currently ongoing, we will submit a follow-up report as soon as the investigation is finalized.
 
Event or Problem Description
During minimal invasive ivor lewis procedure, after performing multiple bronchoscopies intraoperatively, the end of the single-use fiber optic suddenly got stuck in the double lumen tube.As per the customer, this was because the tube simply fell apart.No application of force.The tip simply fell off and blocked the tube, making ventilation impossible.The patient then had to be intubated.The patient has not suffered any damage as a result of this incident.
 
Additional Manufacturer Narrative
The investigation is currently ongoing, we will submit a follow-up report as soon as the investigation is finalized.Follow-up report 04-04-2025: b4: date of this report, g6: follow-up report #1, h2: device evaluation, h6: coding for investigation findings and cause of failure updated based on investigation results, h10: updated.H11: we verified the reported failure from the returned sample.The customer returned for investigation one ascope 4 broncho regular with detached distal tip stuck inside shiley's 41 fr double lumen tube (dlt).Visual inspection of the returned sample revealed that the distal end broke at the bending section with both steering and camera wires still attached to the main tube.Sufficient glue was observed between the main tube and the distal end, ruling out that the failure was linked to assembly process.Maximum diameter of insertion portion of ascope 4 broncho regular is 5.5mm, which is compatible with minimum dlt size of 41 fr according to the instructions for use, thus compatible with shiley's dlt 41 fr.The returned shiley's dlt 41 fr was measured using digital caliper revealing the inner diameter of 5.35mm, while the inner diameter specification is stated as 5.4 mm on the product website.Therefore, based on investigation results, the cause of reported failure was the mismatch between the inner diameter of dlt (5.35mm) tube and maximum outer diameter of ascope 4 broncho regular (5.5mm), which lead to the scope getting stuck inside the tube an as user pulled the scope, the distal end broke off.
 
Event or Problem Description

Brand Name
ASCOPE 4 BRONCHO REGULAR
Common Device Name
ASCOPE 4 BRONCHO REGULAR
Manufacturer (Section D)
AMBU A/S
baltorpbakken 13
ballerup, dnk 2750
DA  2750
MDR Report Key21645188
Report Number1220828-2025-00002
Device Sequence Number7694758
Product Code EOQ
UDI-Device Identifier05707480135509
UDI-Public05707480135509
Combination Product (Y/N)N
Initial Reporter CountrySZ
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/04/2025
Report Date (Section F) 04/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number477001000
Device Lot Number1001046284
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2025
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/18/2025
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/19/2025
Supplement Report FDA Received Date04/04/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown
Date Report Sent to FDA04/04/2025